Hail, Perry
- When
- May 8, 7:35 PM EST
- Where
- Perry County, Tell City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -86.767
1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 8, 1:55 PM EST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM EDT THU MAY 8 2003 SCATTERED THUNDERSTORMS EXTENDED FROM NORTHERN MISSOURI TO WESTERN KENTUCKY AT 1830Z GENERALLY ALONG A WARM FRONT. THIS FRONTAL BOUNDARY WILL GRADUALLY LIFT NORTH OVERNIGHT WITH THE BEST CHANCE OF STORMS ALONG THE FRONTAL BOUNDARY. WE WILL KEEP LIKELY POPS OVER THE NORTH WITH CHC POPS OVER THE SOUTH. WE WILL HOLD ONTO CHC POPS FRIDAY AND SATURDAY WITH CAPES FROM 1500 TO 2500 EVEN WITH NO UPPER SUPPORT. A BRISK SOUTHWEST FLOW WILL WARM TEMPERATURES INTO THE MID AND UPPER 80S BOTH DAYS. THE BEST CHANCE FOR STORMS THIS WEEKEND WILL BE SATURDAY NIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE LOWER OHIO VALLEY. ONCE THIS FRONT MOVES THROUGH WE SHOULD SEE AN END TO THUNDERSTORMS FOR AWHILE. .EXTENDED NOTES... POST-FRONTAL THERMAL TROF REMAINS IN PLACE OVER LMK FA THROUGH THE FIRST HALF OF NEXT WEEK, WITH NO PCPN FORECAST UNTIL WEDNESDAY NIGHT INTO THURSDAY ASSOCIATED WITH A WARM FROPA. IN COOL AIR ALOFT, SOME BKN AFTERNOON CU POSSIBLE MONDAY, OTHERWISE A GENERALLY M/CLEAR SKY CONDITION SHOULD SUFFICE. TEMPERATURES LOOK TO BE BELOW SEASONAL NORMALS FOR A GOOD PART OF THE DAY 4-7 PERIOD. .LMK...NONE. XXV/XVI
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SURFACE LOW PRESSURE WILL MOVE INTO THE UPPER MISSISSIPPI RIVER VALLEY THIS EVENING, WITH A SURFACE WARM FRONTAL BOUNDARY MOVING NORTHWARD ACROSS THE OUTLOOK AREA. THUNDERSTORMS WILL BECOME MORE LIKELY THIS EVENING AND OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS, WITH LARGE HAIL AND HIGH WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PRESENCE OF WARM MOIST AIR OVER CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA WILL PERSIST INTO THE WEEKEND, WITH THUNDERSTORMS A DAILY THREAT. ANOTHER STRONG UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS SATURDAY, IMPACTING CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SATURDAY NIGHT INTO SUNDAY MORNING WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JA
KYZ061-070>072-082136- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 507 PM EDT THU MAY 8 2003 THE TORNADO WATCH WHICH WAS IN EFFECT HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES: IN SOUTH CENTRAL KENTUCKY BUTLER...WARREN...LOGAN AND SIMPSON STUREY
The Louisville radar (KLVX), 72 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 hail, 1 tornado. Local standard time, as filed.
Numerous adult trees were uprooted in the Hoosier National Forest. A large tree fell on top of a mobile home which had been knocked over. There was extensive damage to a large homestead, and several outbuildings were leveled. Part of a large barn was demolished. The tin roof of another large barn was blown into some nearby trees. A piece of the porch from a large solid foundation house was thrown one quarter mile into a pond. The seam between the roof and walls of a cement foundation barn was separated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyThe tornado archive for Indiana, 2003Warnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354975, 5354976.